Shoulder Injuried Football Player - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-15-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 97
Threads: 52
Thanked 135 Times in 49 Posts
Reputation: 135
Question Shoulder Injuried Football Player

A 32 year old professional football player has suffered a severe injury to his right shoulder. The team physician advised him to rest the arm and no further playing until complete resolution. The patient has been taking Ibuprufen, Acetaminophen and Aspirin haphazardly in his attempts to relieve the pain. After 10 days he developed a worsening abdominal pain that made him visit the ER. On examination he has PR 95, RR 16, Temp 39.2C, BP 110/85. A fine maculopapular rash is noted on the trunk and upper extremities. Epigastric tenderness was noted upon palpation.
What is the most appropriate next step in the management of this patient?
A- H pylori breath test and serology
B- CT scan abdomen
C- Urine analysis
D- Serum Salicylates level
E- Upper GI endoscopy
Reply With Quote Quick reply to this message
The above post was thanked by:
roodiemd (11-08-2012), tomymajor (03-16-2010)



  #2  
Old 03-16-2010
ManuHarish
Guest
 
Posts: n/a
Threads: 51
Default why the rash?

He must have developed gastritis from the treatment and so it's wise to scope him (option E) but I can't understand the rash
Reply With Quote Quick reply to this message
  #3  
Old 03-16-2010
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 247
Threads: 61
Thanked 273 Times in 105 Posts
Reputation: 303
Default

I think the rash is urticaria ... cause NSAIDS most commonly causes urticaria which is IgE mediated cutaneous anaphylaxis with almost no hemodynamic instability ...
Reply With Quote Quick reply to this message
  #4  
Old 03-16-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 97
Threads: 52
Thanked 135 Times in 49 Posts
Reputation: 135
Default It's AIN

This patient has developed acute interstitial nephritis and there are several clues to that; the use of NSAIDs, the rash, and the fever.
To diagnose this you have to do urine test checking for urinary leukocytes and specifically eosinophils.
The correct answer is C
Reply With Quote Quick reply to this message
The above post was thanked by:
FSUSTC (03-16-2010)
  #5  
Old 03-16-2010
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 247
Threads: 61
Thanked 273 Times in 105 Posts
Reputation: 303
Default

I made this ans wrong for second TIME ... i will not gonna make mistake for third time ...... where ever i will see ... NSAIDS + RASH = AIN = URINE ANALYSIS = WBC = EOSINOPHILIA

I submitted this mnemonic here
Drugs Causing Acute Interstitial Nephritis
Reply With Quote Quick reply to this message
The above post was thanked by:
roodiemd (11-08-2012)
  #6  
Old 03-16-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 34
Threads: 1
Thanked 62 Times in 15 Posts
Reputation: 72
Default

But what is cause of tendernes?
Reply With Quote Quick reply to this message
  #7  
Old 03-16-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 97
Threads: 52
Thanked 135 Times in 49 Posts
Reputation: 135
Default It's due to gastritis

Quote:
Originally Posted by tomymajor View Post
But what is cause of tendernes?
That tenderness is due to gastritis which he might developed because of the NSAIDs overdose. But the best next appropriate step is to deal with the rash and fever (AIN) then you think about the gastritis.
Reply With Quote Quick reply to this message



Reply

Tags
Internal-Medicine-, Nephrology-, Pharmacology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Football Player Arm X ray GNND85 USMLE Step 2 CK Forum 5 12-03-2009 06:34 PM
Shoulder Abductors Sabio USMLE Step 1 Mnemonics 0 09-10-2009 08:02 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)